Hail, Adams
- When
- June 14, 4:00 PM MST
- Where
- Adams County, 38 mi E of Bennett
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -103.717
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 14, 1:30 PM MST, 2 hours 30 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT SAT JUN 14 2003 SHORT TERM DISCUSSION: FOR TNGT...MDLS MAINTAIN A WEAK NNWLY FLOW ALF OVR THE CWA AS 500 MB OVER THE DESERT SOUTHWEST STARTS TO BUILD INTO THE FOUR CORNERS REGION. WEAK SHORT WAVE MOVING INTO EASTERN WY IS HELPING DEVELOP THUNDERSTORMS THIS AFTN. MDLS DO SHOW SOME WEAK SUBSIDENCE WITH THE PASSAGE OF THIS SYSTEM...SHUD BE STRONGEST ALG THE WY BORDER. INTERACTIVE SOUNDINGS LATE THIS AFTN STILL SHOW CAPES IN THE 1400-1600 J/KG RANGE...SO THERE SHOULD BE ENOUGH FUEL FOR THUNDERSTORMS. PULSE TYPE CONVECTION ALREADY FIRING THIS AFTN. WITH PSBL SUBSIDENCE DEVELPING THIS EVENING WL GO WITH ISOLD POPS FOR MOST AREAS...WITH THE BEST POTENTIAL FOR STORMS THIS EVENING FURTHER S ALG THE PALMER DIVIDE. SCT POPS THERE STILL LOOK OKAY. FOR FATHERS DAY...A DRIER NWLY FLOW WL BE OVR CO AS 500 MB RIDGE WL BE OVER THE FOUR CORNERS AREA. WARMING TEMPERATURES BUT LESS MSTR AS INTERACTIVE SOUNDINGS LOWER THE CAPES VALUES TO 800-1000 J/KG. ASIDE FM THE MTNS...THERES NOT MUCH IN THE WAY OF FOCUSING MECHANISMS TO WORK WITH ON SUNDAY. WITH THIS IN MIND...WL GO WITH BEST POTENTIAL ALG THE HIGHER TERRAIN DURING THE AFTN...WITH A FEW STORMS POSSIBLY DVLPG ACRS THE PLAINS LATE IN THE DAY. COOPER LONG TERM DISCUSSION: SUNDAY NIGHT CWFA ON LEADING EDGE OF BIG H5 RIDGE MIGRATING EWRD ACRS THE GREAT BASIN. STRONG SOLAR HEATING DURING THE DAY WILL LIKELY SPARK A FEW LATE DAY STORMS...MAINLY OVR AND ALONG THE HIGH TERRAIN...WITH MOST OF THE ACTIVITY DISSIPATING BY SUNSET DUE TO THE LACK UPR AIR SUPPORT. ON MONDAY THE H5 RIDGE AXIS ALIGNS WITH THE FRONT RANGE BY MIDDAY WITH THE FLOW AOA THE H6 LVL REMAINING LIGHT W/NWLY FOR MOST OF THE DAY. MESOETA SHOWS S/SELY BOUNDARY LYR WINDS STRENGTHENING ON THE PLAINS DURING THE DAY WITH THE HINT OF A DEN CYCLONE FORMING DURING THE AFTN. MODEL ALSO SHOW A SFC-700MB THETA-E RIDGE LYING UP AGAINST THE FRONT RANGE THRU MID-AFTN WITH SFC CAPE VALUES IN THE SAME AREA APCHG 1800 J/KG BY 21Z. SCATTERED AFTN T-STORM COVERAGE IN THE FCST FOR IN THE MTNS... ESPLY THE FRONT RANGE ZONES AND FOR THE ADJACENT HIGH PLAINS ZONES LOOK GOOD. HOWEVER MAY SEE MORE DOWNBURST TYPE WINDS THAN MEASURABLE PCPN WITH THE PROGD INVERTED-V SOUNDINGS. THE THETA-E AXIS AND HIGH CAPE VALUES THEN SHIFT EWRD ACRS THE NERN PLAINS WHERE 15-25KT LOW-LVL SLY FLOW AND STEEP LAPSE RATES SHOULD SUPPORT AT LEAST A FEW BIG STORMS THRU THE EVENING HOURS. AT THIS TIME APRS T-STORM COVERAGE NOT GREAT OUT ON THE PLAINS WHERE THERE WILL BE QUITE A BIT OF CIN TO OVER COME. TUESDAY...GFS SHOWS A WEAK COLD FRONT SLIDING DOWN THE FRONT RANGE AND ACRS THE NERN CO PLAINS BY LATE IN THE DAY. FRONT IS ASSOCIATED WITH A SHORT WAVE AND WK H7-H4 QG ASCENT ROUNDING TOP OF UPR RIDGE ANCHORED OVR WRN COLORADO. THETA-E RIDGING E OMTNS AND GOOD LOW-LVL SELY FLOW WILL COMBINE WITH INCREASING MID-LVL MOISTURE AND INSTABILITY TO GENERATE A ROUND OF AFTN AND EVE STORMS...PSBLY THRU THE NIGHT ON THE FAR ERN PLAINS. A FEW STORMS MAY BECOME SVR WITH LARGE HAIL AND EVEN A TWISTER OR TWO SEEINGS THIS IS JUNE AT ALL. REST OF THE WEEK...MEDIUM RANGE MODELS SHOW A DIRTY RIDGE OVR THE ROCKY MTN RGN AND A SERIES OF WK SHRT WV DISTURBANCES ROTATING OVR THE TOP OF THE RIDGE AND OVR THE FCST AREA EACH DAY...AND WITH ENOUGH MOISTURE AND DEEP INSTABILTY AROUND WILL KEEP A CHANCE OF AFTN AND EVENING T-STORMS IN THE FCST. LOOK FOR TEMPS TO REMAIN AT OR SLIGHTLY ABV NORMAL THRU THE EXTENDED PERIOD...WITH ONLY A SLIGHT DIP IN TEMPS TUE NIGHT AND WED AFTER FRONTAL PASSAGE. BAKER .DEN...NONE.
COZ030>051-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1130 PM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ACROSS NORTHEAST AND NORTH CENTRAL COLORADO TODAY. ALTHOUGH MODERATE INSTABILITY WILL DEVELOP BY MID AFTERNOON...THE WIND SHEAR IN THE ATMOSPHERE IS RATHER WEAK. THEREFORE...ONLY ONE OR TWO STORMS MAY BECOME BRIEFLY SEVERE WITH LARGE HAIL. DUE TO WEAK WINDS ALOFT AND SLOW MOVEMENT OF STORMS...LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IN LESS THAN AN HOUR CAN BE EXPECTED FROM THE STRONGEST STORMS. MOST AREAS HOWEVER WILL SEE MUCH LIGHTER RAINFALL AMOUNTS. THE STORMS ARE EXPECTED TO FIRST DEVELOP OVER THE MOUNTAINS BY NOON...AND THEN ACROSS THE PLAINS AFTER 230 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...LOOK FOR DRIER AND SLIGHTLY WARMER CONDITIONS UNDER A RIDGE OF HIGH PRESSURE. AREAS IN AND NEAR THE FRONT RANGE MAY SEE A FEW LATE DAY THUNDERSTORMS POP UP. STORMS WILL LIKELY PRODUCE MORE WIND THAN MEASURABLE RAINFALL AS LOWER LEVELS OF THE ATMOSPHERE WILL BE PRETTY DRY. MONDAY THERE IS A SLIGHTLY BETTER CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH AN INFLUX OF LOW LEVEL MOISTURE ON SOUTH WINDS. THE MAJORITY OF THESE STORMS WILL LIKELY FORM IN THE MOUNTAINS AND ON THE MONUMENT RIDGE. TUESDAY...A COLD FRONT AND AN ASSOCIATED UPPER LEVEL WEATHER DISTURBANCE WILL PASS THRU NORTHEAST COLORADO LATE IN THE DAY. AN INCREASE IN MOISTURE AND INSTABILITY WILL LIKELY RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...WITH SOME STORMS POSSIBLY SEVERE. LARGE DAMAGING HAIL...STRONG THUNDERSTORM WINDS AND EVEN A TORNADO OR TWO CAN NOT BE RULED OUT. REST OF THE WEEK...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS TEMPERATURES REMAIN NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FMC/MRB
The Denver radar (KFTG), 71 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367848, 5367847.